A dragon king is a shogi piece that moves any number of squares vertically or horizontally or one square diagonally but does not move through or jump over other pieces. We construct infinite families of solutions to the n + k dragon kings problem of placing k pawns and n + k mutually nonattacking dragon kings on an n×n board, including solutions symmetric with respect to quarter-turn or half-turn rotations, solutions symmetric with respect to one or two diagonal reections, and solutions not symmetric with respect to any nontrivial rotation or reection. We show that an n + k dragon kings solution exists whenever n > k + 5 and that, given some extra conditions, symmetric solutions exist for n > 2k + 5.
 Brualdi, R.A., Kiernan, K.P., Meyer, S.A., Schroeder, M.W. “Patterns of alternating sign matrices”, Linear Algebra and its Applications, 438(10), 3967–3990, 2013.
 Chatham, D. “Independence and domination on shogiboard graphs”, Recreational Mathematics Magazine, 4(8), 25–37, 2017.
 Chatham, R.D. “Reections on the N + k Queens Problem”, College Mathematics Journal, 40(3), 204–210, 2009.
 Chatham, R.D., Doyle, M., Jeffers, R.J., Kosters, W.A., Skaggs, R.D., Ward, J.A. “Centrosymmetric solutions to chessboard separation problems”, Bulletin of the Institute of Combinatorics and its Applications, 65, 6–26, 2012.
 Kaplansky, I. “Symbolic solution of certain problems in permutations”, Bulletin of the American Mathematical Society 50, 906–914, 1944.
 Sloane, N.J.A. Sequence A002464 in The On-Line Encyclopedia of Integer Sequences, 2017. https://oeis.org